Discussions that mention gemfibrozil

Neuropathy board


[INDENT]I wanted to post this in hopes that it may help someone. It may be old news here, I don't know. I have an inherited condition that causes my cholesterol and triglycerides to be extremely high. Diet and exercise does little to decrease my numbers. I was desperate to take statins and tricor (tricor=fenofibrate that lowers triglycerides). I cannot take statins. I have allergic reactions. I have done much research on why I cannot take statins and have found that they, along with the fenofibrates (tricor and gemfibrozil) can cause peripheral neuropathy in some people.[/INDENT][INDENT]I have discovered this is true for myself, by experimenting with tricor. I took this med for around 8 months, and I developed PN in my legs. I read where tricor could cause this, so I stopped it before the PN became permanent. I have to take tricor at certain intervals, to maintain my tg's <1000. I take it for a couple of weeks, then I have to stop, and so on and so forth. I would appreciate feedback from anyone that takes these meds and has PN.[/INDENT]